[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 23.23.54.109. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 1990

A Patient With Eosinophilia-Myalgia Syndrome

Author Affiliations

Department of Dermatology The University of Texas Medical School 6431 Fannin, MSB 1.186 Houston, TX 77030

Department of Internal Medicine St Joseph Hospital 1919 La Branch St Houston, TX 77002

Arch Dermatol. 1990;126(7):971. doi:10.1001/archderm.1990.01670310135031
Abstract

To the Editor.—  Recently, a new syndrome has been described in association with the use of L-tryptophan and L-tryptophan-containing products. Although studies are ongoing as to whether L-tryptophan, its products, or contaminants are the cause of this syndrome, the majority of patients exhibiting a certain constellation of symptoms and laboratory abnormalities have reported the use of L-tryptophan.We describe a patient who fulfills the current criteria for having the eosinophilia-myalgia syndrome, and their cutaneous findings.

Report of a Case.—  A 32-year-old white woman initially presented to her internist in August 1989 with severe nonradiating musculoskeletal chest pain. Her only medications included a multivitamin, an oral contraceptive, and L-tryptophan. She had taken the latter for over 1 year. A complete physical examination was unremarkable, including the cardiopulmonary examination. Laboratory data revealed a white blood cell count of 15 × 109/L with 0.53 eosinophils. Electrocardiogram, chest roentgenogram, chemistry profile, urinalysis,

First Page Preview View Large
First page PDF preview
First page PDF preview
×